Alert archive / Illinois / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 67, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 30, 2014, 5:42 AM CDT for McLean County, Illinois. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2014, 5:42 AM CDT (10:42 UTC)
- Expired
- Jun 30, 2014, 6:30 AM CDT
- In force
- 48 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
County McLean County, IL
The radar
The Lincoln radar (KILX), 73 km from the middle of the area, began a volume at 10:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 10.7 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2243 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 802 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 6.3
The text
As transmitted, in the capitals the NWS used until 2016.
688
WUUS53 KILX 301042
SVRILX
ILC113-301130-
/O.NEW.KILX.SV.W.0067.140630T1042Z-140630T1130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
542 AM CDT MON JUN 30 2014
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL MCLEAN COUNTY IN CENTRAL ILLINOIS...
* UNTIL 630 AM CDT
* AT 541 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR TOWANDA...
AND MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
DOWNS...COOKSVILLE...COLFAX...SAYBROOK...HOLDER...PLEASANT HILL...
MORAINE VIEW STATE PARK...ELLSWORTH...ARROWSMITH...ANCHOR AND
CROPSEY.
THIS INCLUDES INTERSTATE 39 BETWEEN MILE MARKERS 0 AND 6
THIS INCLUDES INTERSTATE 55 BETWEEN MILE MARKERS 154 AND 176.
THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 127 AND 141.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND
SIGNIFICANT PROPERTY DAMAGE.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4062 8856 4062 8846 4040 8845 4039 8846
4040 8905 4062 8903 4063 8857
TIME...MOT...LOC 1042Z 272DEG 28KT 4053 8891
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
SMITH2 follow-up statements
158
WWUS53 KILX 301057
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
557 AM CDT MON JUN 30 2014
ILC113-301130-
/O.CON.KILX.SV.W.0067.000000T0000Z-140630T1130Z/
MCLEAN IL-
557 AM CDT MON JUN 30 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL MCLEAN
COUNTY UNTIL 630 AM CDT...
AT 555 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR COOKSVILLE...
AND MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
COOKSVILLE...COLFAX...SAYBROOK...MORAINE VIEW STATE PARK...
ELLSWORTH...ARROWSMITH...ANCHOR AND CROPSEY.
INTERSTATE 39 BETWEEN MILE MARKERS 0 AND 3.
INTERSTATE 55 BETWEEN MILE MARKERS 154 AND 173.
INTERSTATE 74 BETWEEN MILE MARKERS 127 AND 140.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND
SIGNIFICANT PROPERTY DAMAGE.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4057 8903 4063 8857 4062 8856 4062 8846
4040 8845 4039 8846 4040 8905
TIME...MOT...LOC 1057Z 272DEG 28KT 4052 8876
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
SMITH501
WWUS53 KILX 301127
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
627 AM CDT MON JUN 30 2014
ILC113-301136-
/O.EXP.KILX.SV.W.0067.000000T0000Z-140630T1130Z/
MCLEAN IL-
627 AM CDT MON JUN 30 2014
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MCLEAN COUNTY WILL
EXPIRE AT 630 AM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA. HOWEVER...ADDITIONAL HEAVY RAIN IS STILL POSSIBLE WITH THE
THUNDERSTORMS TRACKING ACROSS CENTRAL MCLEAN COUNTY.
LAT...LON 4057 8903 4063 8857 4062 8856 4062 8846
4040 8845 4039 8846 4040 8905
TIME...MOT...LOC 1126Z 272DEG 28KT 4051 8846
$$
SMITHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 2:30 AM CDT, 3 hours 12 minutes earlier.
Area forecast discussion, Jun 30, 2:30 AM CDT, 3 hours 12 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 230 AM CDT Mon Jun 30 2014 .DISCUSSION... ISSUED 230 AM CDT Mon Jun 30 2014 MCS has been moving out of Iowa and across northern Illinois/southern Wisconsin over the last few hours. So far this is barely bypassing our area, although some stronger storms were scraping the northern edge of the forecast area as of 2 am. Upstairs, upper level flow fairly zonal, with a large upper low spinning over Manitoba. The evolution of that low will have a noticeable impact on our weather as the week goes on. However, the main forecast concern is with severe weather potential this evening. SHORT TERM...Today through Wednesday: While the synoptic models are in reasonable agreement with the larger scale features, there remains some discrepancies with the exact placement of showers and storms. This is not unexpected, as they can struggle with the finer resolution needed for mesoscale features that can trigger future development, and the models have had mixed results on what has been occurring over the last several hours. Some of the convective parameters may be a bit overdone as well, but the atmosphere looks to be extremely unstable this afternoon, with CAPE's in excess of 4000 J/kg, 0-3km storm relative helicity well over 400 m2/s2 northwest of the Illinois River, and 0-6km bulk shear values over 50 knots. Latest SPC Day1 outlook has most of the CWA in a moderate risk of severe weather with damaging winds potentially over 70-75 mph, with some tornado risk especially across the northwest CWA, with a hail threat as well. Timing-wise, it appears the main threat for severe weather will be during the evening hours. After midnight, most of the energy will quickly be shifting to the northeast, with showers and storms tapering off. May be a decent shot of the storms not even reaching the far southeast CWA, but some of the high-resolution models do bring some of the remnants that far southeast, so have kept some 20-30% PoP's in that area, mainly late. Upper low still expected to open up into a broader trough, which will persist into midweek and bring cooler conditions by Wednesday. Did not change PoP's for Tuesday, with only some lingering slight chances south of I-70 closer to the frontal boundary. However, the main chances Tuesday night and Wednesday now are focused more along the remnant front, with a secondary chance further north as a fast moving trough swings through the area. As a result, have dropped most PoP's Tuesday night, and lowered them to around 20% for Wednesday. LONG TERM...Thursday through Sunday: Not much happening during this period, as a surface high dominates from Thursday into the first part of the weekend. The persistent upper trough will gradually lift northeast late week, as 500 mb heights build across the Rockies. During the latter part of the weekend, the latest GFS and ECMWF models develop some MCS activity as an upper wave pushes through Iowa and Missouri, but vary as to how much of this survives the trip into Illinois. As a result, have limited Sunday PoP's to the 20% range for now. Geelhart && .AVIATION... ISSUED 1152 PM CDT Sun Jun 29 2014 Line of storms continues to move into northwest IL tonight. Storms and line moving east so strongest storms will remain in northern IL, not affecting any TAF sites in central IL. There are some other scattered thunderstorms in northern MO that could move into the area, affecting some of the TAF sites. However, not sure they will hold together as they move east overnight. Also, there is beginning to be a push to the southeast of a line of the storms in east central IA. Depending on how things evolve, this may get into the CWA sometime after midnight. Coldest tops on satellite are also in this spot. So will time thunderstorms into PIA and BMI TAF sites overnight with VCTS and possible TEMPO group. Unsure about SPI/DEC/CMI overnight, but think will just have VCTS for several hours overnight. Skies should become cloudy overnight and remain mostly cloudy tomorrow. So cigs will be low tonight but then improve tomorrow. Am expecting more storms tomorrow, but not until evening. This should affect all sites after 00z. Winds should be southerly through most of the period, but then become southwest tomorrow evening. Auten && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 30, 5:10 AM CDT, 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 510 AM CDT MON JUN 30 2014 ILZ027>031-036>038-040>044-047>053-011100- CASS-CHRISTIAN-DE WITT-FULTON-KNOX-LOGAN-MACON-MARSHALL-MASON- MCLEAN-MENARD-MORGAN-PEORIA-PIATT-SANGAMON-SCHUYLER-SCOTT-STARK- TAZEWELL-WOODFORD- 510 AM CDT MON JUN 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS LATE THIS AFTERNOON THROUGH THIS EVENING...INCLUDING THE POTENTIAL FOR WIDESPREAD DAMAGING WIND GUSTS...ISOLATED TORNADOES WITH A LOWER THREAT FOR LARGE HAIL. SCATTERED THUNDERSTORMS WILL CONTINUE OVER PARTS OF THE AREA THIS MORNING WITH THE PRIMARY THREAT BEING HEAVY RAINFALL...ROUGHLY NORTH OF A CANTON TO BLOOMINGTON LINE. LATER THIS AFTERNOON... THUNDERSTORMS WILL DEVELOP ACROSS PARTS OF IOWA AND THEN BEGIN TO CONGEAL INTO A LINE OF SEVERE STORMS AS IT PUSHES INTO PARTS OF WEST CENTRAL ILLINOIS LATE THIS AFTERNOON WITH THE STORMS SHIFTING EAST AND SOUTHEAST DURING THE EVENING HOURS. MOST OF THE STORMS SHOULD BE EAST OF THE AREA AT OR JUST AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. FOR INTERESTS ALONG THE ILLINOIS RIVER...MINOR FLOODING WILL CONTINUE FROM HAVANA DOWNSTREAM THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED LATE THIS AFTERNOON THROUGH THIS EVENING. CURRENT INDICATIONS SUGGEST THE PRIMARY TIME FRAME WOULD BE AS EARLY AS 500 PM IN AREAS WEST OF THE ILLINOIS RIVER...WITH THE REMAINDER OF CENTRAL ILLINOIS NEEDING ACTIVATION IN THE 600 PM THROUGH MIDNIGHT TIME FRAME. A CONFERENCE CALL FOR EMERGENCY MANAGERS AND OUR MEDIA PARTNERS WILL BE CONDUCTED AT 1100 AM CDT. ILZ045-046-054>057-061>063-066>068-071>073-011100- CHAMPAIGN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR- EFFINGHAM-JASPER-LAWRENCE-MOULTRIE-RICHLAND-SHELBY-VERMILION- 510 AM CDT MON JUN 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT A MUCH STRONGER WEATHER SYSTEM WILL BRING A BETTER THREAT FOR WIDESPREAD SEVERE WEATHER TONIGHT. DAMAGING WIND GUSTS AND LARGE HAIL WILL BE THE PRIMARY THREATS. THE LATEST INDICATIONS SUGGEST THE MAIN TIME FRAME FOR SEVERE STORMS TONIGHT WILL BE FROM 8 PM THROUGH 200 AM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING...ROUGHLY FROM 800 PM THROUGH 200 AM. SMITH
In the hours before
Special weather statement, Jun 30, 2:24 AM CDT, 3 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
224 AM CDT MON JUN 30 2014
ILZ028-030-300815-
MARSHALL-STARK-
224 AM CDT MON JUN 30 2014
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN STARK AND NORTHERN
MARSHALL COUNTIES UNTIL 315 AM CDT...
AT 219 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BRADFORD...OR 13 MILES NORTHWEST OF LACON...
MOVING EAST AT 40 MPH.
WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SPARLAND...
LACON...
HENRY...
VARNA...
WENONA...
PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
LAT...LON 4115 8963 4115 8933 4112 8932 4111 8933
4111 8905 4110 8904 4101 8905 4102 8969
4118 8969
TIME...MOT...LOC 0724Z 267DEG 33KT 4115 8953
SMITHLocal storm report, Jun 30, 3:14 AM CDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
314 AM CDT MON JUN 30 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 AM HEAVY RAIN BRADFORD 41.18N 89.66W
06/30/2014 M2.01 INCH STARK IL TRAINED SPOTTER
2.01 INCHES OF RAIN IN 45 MINUTES ENDING AT 300 AM.
&&
SMITHSpecial weather statement, Jun 30, 4:11 AM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
411 AM CDT MON JUN 30 2014
ILZ029>031-037-301000-
MARSHALL-PEORIA-TAZEWELL-WOODFORD-
411 AM CDT MON JUN 30 2014
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PEORIA...NORTHERN
TAZEWELL...SOUTHEASTERN MARSHALL AND WOODFORD COUNTIES UNTIL 500 AM
CDT...
AT 407 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SPRING BAY...OR 7 MILES NORTHEAST OF
PEORIA...MOVING EAST AT 35 MPH.
WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
METAMORA...
ROANOKE...
SECOR...
MINONK...
EL PASO...
OTHER LOCATIONS AFFECTED INCLUDE...CAZENOVIA...LOW POINT...BENSON AND
PANOLA.
PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
LAT...LON 4095 8904 4093 8904 4093 8894 4092 8892
4076 8892 4075 8893 4075 8898 4072 8899
4071 8955 4080 8956 4088 8956
TIME...MOT...LOC 0911Z 265DEG 29KT 4081 8946
SMITHSpecial weather statement, Jun 30, 5:31 AM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
531 AM CDT MON JUN 30 2014
ILZ038-301130-
MCLEAN-
531 AM CDT MON JUN 30 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MCLEAN COUNTY UNTIL 630
AM CDT...
AT 527 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR TOWANDA...OR 5 MILES NORTH OF BLOOMINGTON...
MOVING EAST AT 35 MPH.
WINDS OF 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LEXINGTON...
COOKSVILLE...
COLFAX...
OTHER LOCATIONS AFFECTED INCLUDE...BLOOMINGTON AIRPORT...PLEASANT
HILL...ANCHOR AND CROPSEY.
PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
LAT...LON 4074 8858 4062 8857 4062 8846 4045 8845
4044 8846 4046 8911 4061 8911 4063 8907
4063 8905 4065 8903 4072 8886
TIME...MOT...LOC 1031Z 271DEG 30KT 4055 8891
SMITHThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 2:24 AM CDT | Special Weather Statement | ILX | Marshall | 51 min |
| Jun 30, 4:11 AM CDT | Special Weather Statement | ILX | Woodford | 49 min |
| Jun 30, 5:31 AM CDT | Special Weather Statement | ILX | McLean | 59 min |
| Jun 30, 6:53 AM CDT | Areal Flood Advisory | ILX | McLean | 3 hr |
| Jun 30, 8:38 AM CDT | Special Weather Statement | ILX | Knox | 52 min |
| Jun 30, 9:13 AM CDT | Severe Thunderstorm Warning | ILX | Fulton, Knox, Peoria | 47 min |
| Jun 30, 5:29 PM CDT | Severe Thunderstorm Warning | ILX | Marshall, Stark | 46 min |
| Jun 30, 6:00 PM CDT | Flash Flood Warning | ILX | Marshall, Stark | 6 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.